Alert archive / Oregon / Blizzard Warnings in 2008
Blizzard Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this blizzard warning at Dec 27, 2008, 11:54 AM PST for Union County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 11:54 AM PST (19:54 UTC)
- Expired
- Dec 27, 2008, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KPDT 271954 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1154 AM PST SAT DEC 27 2008 ORZ049-280000- /O.UPG.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/ /O.NEW.KPDT.BZ.W.0001.081227T1954Z-081228T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1154 AM PST SAT DEC 27 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. BLIZZARD CONDITIONS WILL OCCUR ESPECIALLY IN LADD CANYON ALONG INTERESTATE 84 EAST OF LA GRANDE WHERE VISIBILITIES WILL BE REDUCED TO A QUARTER MILE IN SNOW AND BLOWING SNOW AS WINDS GUST TO NEAR 50 MPH. SNOW LEVELS SHOULD SLOWLY RISE INTO THE EVENING AND TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR...WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED...SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ502-WAZ030-280000- /O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/ NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS- INCLUDING THE CITIES OF...MEACHAM...TOLLGATE 1154 AM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY... ALTHOUGH THERE WILL BE A BRIEF BREAK IN HEAVY SNOWFALL THIS AFTERNOON AND EARLY EVENING. AN ADDITIONAL 8 TO 16 INCHES OF SNOW IS EXPECTED AT ELEVATIONS OF 4000 FEET AND ABOVE THROUGH SUNDAY AFTERNOON. ELEVATIONS BELOW 4000 FEET MAY RECEIVE AN ADDITIONAL 4 TO 7 INCHES OF SNOW WITH RAIN OCCASIONALLY MIXED IN BEFORE COMPLETELY CHANGING TO RAIN SUNDAY AFTERNOON. IN ADDITION...GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-280000- /O.CON.KPDT.WS.W.0012.000000T0000Z-081228T0000Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 1154 AM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. LIGHT TO MODERATE SNOW WILL CONTINUE TODAY. SNOW ACCUMULATIONS WILL CONTINUE TODAY WITH THE HEAVIEST ACCUMULATIONS FOCUSED ON THE SOUTHERN AND WESTERN PORTIONS OF THE AREA. AT 4000 FEET AND ABOVE...INCLUDING LA PINE AND SUNRIVER... TOTAL ACCUMULATIONS BETWEEN 5 AND 9 INCHES ARE EXPECTED. AREAS ALONG HIGHWAY 20... INCLUDING THE CITIES OF BEND... SISTERS... AND BROTHERS...WILL RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF SNOW. REDMOND AND PRINEVILLE WILL SEE LITTLE... IF ANY... ACCUMULATION. IN ADDITION...GUSTY WINDS WILL LOCALLY RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ501-280000- /O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/ EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES 1154 AM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY...ALTHOUGH THERE WILL BE A BRIEF BREAK IN HEAVY SNOWFALL THIS AFTERNOON AND EARLY EVENING. SNOW LEVELS BEGIN RISING THIS AFTERNOON WITH AN ADDITIONAL 6 TO 10 INCHES EXPECTED AT ELEVATIONS OF 2500 FEET AND ABOVE ENDING SUNDAY AFTERNOON. ELEVATIONS BELOW 2500 FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES ENDING SUNDAY AFTERNOON. GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ050-503-505-506-280000- /O.CON.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/ WALLOWA COUNTY-SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...UKIAH... JOHN DAY...MONUMENT...DAYVILLE...LONG CREEK...MITCHELL...SENECA 1154 AM PST SAT DEC 27 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE TONIGHT THROUGH THIS AFTERNOON. SNOW LEVELS WILL THEN RISE IN THE AFTERNOON...RESULTING IN SNOW MAINLY CHANGING TO RAIN ACROSS THE LOWER ELEVATIONS. TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED ENDING THIS AFTERNOON. IN ADDITION...GUSTY WINDS...ESPECIALLY IN LADD CANYON ALONG INTERSTATE 84 EAST OF LA GRANDE...WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES TO A HALF MILES AT TIMES. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS ISSUED WHEN SUSTAINED WINDS OR FREQUENT GUSTS TO 35 MPH ARE EXPECTED WITH FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BECOME POOR AT TIMES. THOSE VENTURING OUTDOORS SHOULD EXERCISE EXTREME CAUTION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ502-280000- /O.CON.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/ EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 1154 AM PST SAT DEC 27 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THIS AFTERNOON. SNOW LEVELS WILL THEN RISE RESULTING IN SNOW MAINLY CHANGING TO RAIN. TOTAL SNOW ACCUMULATIONS BETWEEN 4 AND 7 INCHES ARE EXPECTED AT 2500 FEET AND ABOVE ENDING SATURDAY AFTERNOON WITH BETWEEN 2 AND 5 INCHES EXPECTED BELOW 2500 FEET. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS46 KPDT 272231 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 231 PM PST SAT DEC 27 2008 ORZ043-272345- /O.CAN.KPDT.WS.W.0012.000000T0000Z-081228T0000Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 231 PM PST SAT DEC 27 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WINTER STORM WARNING. THE STORM THAT PRODUCE SNOW ACROSS PORTIONS OF THE AREA HAD MOVED EAST. RAIN AND SNOW ARE STILL POSSIBLE. HOWEVER LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THUS THE WARNING WILL BE CANCELLED. $$ ORZ050-503-505-506-WAZ502-272345- /O.CAN.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/ WALLOWA COUNTY-SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...UKIAH... JOHN DAY...MONUMENT...DAYVILLE...LONG CREEK...MITCHELL...SENECA... GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON 231 PM PST SAT DEC 27 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STORM THAT PRODUCE SNOW ACROSS PORTIONS OF THE AREA HAD MOVED EAST. RAIN AND SNOW ARE STILL POSSIBLE. HOWEVER LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THUS THE ADVISORY WILL BE CANCELLED. $$ ORZ049-280300- /O.CON.KPDT.BZ.W.0001.000000T0000Z-081228T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 231 PM PST SAT DEC 27 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. BLIZZARD CONDITIONS WILL CONTINUE INTO THIS EVENING ESPECIALLY IN LADD CANYON ALONG INTERSTATE 84 EAST OF LA GRANDE. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE IN SNOW AND BLOWING SNOW AS WINDS GUST TO NEAR 50 MPH. SNOW LEVELS SHOULD SLOWLY RISE INTO THE EVENING AND TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE EXPECTED TONIGHT. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR...WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED...SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ502-WAZ030-280600- /O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/ NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS- INCLUDING THE CITIES OF...MEACHAM...TOLLGATE 231 PM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THERE WILL BE A DECREASE IN SNOWFALL THIS EARLY EVENING. HOWEVER SNOW WILL INCREASE IN INTENSITY TONIGHT. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS EXPECTED AT ELEVATIONS OF 4000 FEET AND ABOVE THROUGH SUNDAY AFTERNOON. ELEVATIONS BELOW 4000 FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES OF SNOW WITH RAIN OCCASIONALLY MIXED IN BEFORE COMPLETELY CHANGING TO RAIN BY SUNDAY. IN ADDITION...GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ501-280600- /O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/ EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES 231 PM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THERE MAY BE A DECREASE IN SNOWFALL THIS EARLY EVENING. HOWEVER THE SNOW WILL INCREASE IN INTENSITY TONIGHT WITH SIGNIFICANT SNOW ACCUMULATION EXPECTED. AN ADDITIONAL 5 TO 10 INCHES EXPECTED AT ELEVATIONS OF 2500 FEET AND ABOVE ENDING SUNDAY AFTERNOON. ELEVATIONS BELOW 2500 FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES ENDING SUNDAY AFTERNOON. GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS46 KPDT 280255 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 655 PM PST SAT DEC 27 2008 ORZ049-281500- /O.EXP.KPDT.BZ.W.0001.000000T0000Z-081228T0300Z/ /O.NEW.KPDT.WW.Y.0012.081228T0300Z-081229T0000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 655 PM PST SAT DEC 27 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY... ...BLIZZARD WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE BLIZZARD WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. WINDY CONDITIONS WILL CONTINUE TONIGHT...ESPECIALLY IN LADD CANYON ALONG INTERSTATE 84 EAST OF LA GRANDE. VISIBILITIES WILL BE REDUCED TO A HALF MILE OR LESS IN SNOW AND BLOWING SNOW AS WINDS GUST TO NEAR 45 MPH. TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE EXPECTED TONIGHT. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE REDUCED DUE TO STRONG WINDS CAUSING BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ502-WAZ030-281500- /O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/ NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS- INCLUDING THE CITIES OF...MEACHAM...TOLLGATE 655 PM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THERE WILL BE A DECREASE IN SNOWFALL THIS EVENING. HOWEVER SNOW WILL INCREASE IN INTENSITY TONIGHT. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS EXPECTED AT ELEVATIONS OF 4000 FEET AND ABOVE THROUGH SUNDAY AFTERNOON. ELEVATIONS BELOW 4000 FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES OF SNOW WITH RAIN OCCASIONALLY MIXED IN BEFORE COMPLETELY CHANGING TO RAIN BY SUNDAY. IN ADDITION...GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ501-281500- /O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/ EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES 655 PM PST SAT DEC 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THE SNOW WILL INCREASE IN INTENSITY TONIGHT WITH SIGNIFICANT SNOW ACCUMULATION EXPECTED. AN ADDITIONAL 5 TO 10 INCHES EXPECTED AT ELEVATIONS OF 2500 FEET AND ABOVE ENDING SUNDAY AFTERNOON. ELEVATIONS BELOW 2500 FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES ENDING SUNDAY AFTERNOON. GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this blizzard warning went out at Dec 27, 9:25 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 27, 9:25 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
925 AM PST SAT DEC 27 2008
.SHORT TERM...A MIXED BAG OF PCPN ACROSS THE ENTIRE CWA TODAY.
LATEST RADAR WAS SHOWING A HUGE AREA OF PCPN OVER THE EASTERN HALF
OF THE CWA THAT IS POUNDING THE BLUE/WALLOWA MTNS WITH ADDITIONAL
SNOW ACCUMULATION. COOP REPORTED THAT MEH ALREADY HAD 8 INCHES. THE
SNOW MAY SLACKEN SOME IN THE AFTERNOON BUT ACCUMULATING SNOW WILL
CONTINUE. THE CHALLENGE WILL BE WITH SNOW LEVELS. RIGHT NOW THE
TEMPS ACROSS THIS AREA ARE LOWER THAN THE MODELS FORECAST AND EXPECT
SNOW LEVELS TO SLOWLY RISE. ELSEWHERE THE EAST SLOPES OF THE WA
CASCADES SHOULD CONTINUE TO SEE SNOW. BOTH OF THESE LOCATIONS HAVE A
WINTER STORM WARNING THROUGH TOMORROW AND WILL LET IT CONTINUE.
NEXT IS THE KITTITAS AND YAKIMA VALLEYS. WHILE SFC TEMPS REMAIN
BELOW FREEZING THE PCPN IS DECREASING IN A WESTERLY DOWNSLOPE FLOW
AND PLAN TO LET THE ADVISORY EXPIRE LATER THIS MORNING WHICH ALSO
INCLUDES THE DLS. FURTHER SOUTH OVER CENTRAL OREGON SFC TEMPS AT
RDM/BEND SHOULD REMAIN ABOVE 32F. HOWEVER LA PINE AND LAVA BUTTE
HOVER AROUND THE FREEZING MARK FOR LOCATIONS ABOVE 4K AND STILL
EXPECT SOME SNOW HERE AND WILL LET THE WARNING CONTINUE FOR TODAY.
OVER UNION COUNTY THE WINDS WERE BREEZY...AND THEN WINDY OVER LADD
CANYON CAUSING SOME BLOWING SNOW REDUCING VSBY. OTHERWISE PLAN TO
UPDATE THE ZONE PACKAGE SHORTLY.
&&
.AVIATION...18Z TAFS. SHOWERY PRECIPITATION WILL CONTINUE ACROSS THE
TAF SITES FOR THE NEXT 24 HOURS. MIXED RAIN SNOW AND FREEZING RAIN
THROUGH THIS MORNING AS COLD AIR REMAINS TRAPPED AT KDLS YKM.
PRECIPITATION SHOULD CHANGE OVER TO RAIN AT THESE SITES DURING THE
AFTERNOON AS THE LOW LEVEL COLD AIR GETS MIXED OUT BY WARMER SOUTH
WINDS ALOFT. PDT RDM ALW WILL REMAIN AS ALL RAIN AS SOUTH WINDS
ALREADY MIXED INTO THESE LOCATIONS. CONDITIONS SHOULD BE MOSTLY VFR
AND MVFR WITH OCCASIONAL IFR IN HEAVIER PRECIPITATION. SURFACE WINDS
SOUTH 15-25 KT AND GUSTY AT PDT ALW RDM...AND VARIABLE 5-10 KT THIS
MORNING AT PSC YKM DLS BECOMING SOUTH 5-15 KT LATER THIS AFTERNOON.
93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 35 42 33 / 90 80 80 50
ALW 39 36 41 33 / 90 80 80 50
PSC 38 36 39 32 / 80 30 60 40
YKM 33 29 34 25 / 60 40 50 40
HRI 40 36 41 32 / 80 50 50 40
ELN 33 30 33 24 / 70 50 50 40
RDM 42 36 43 29 / 70 40 40 50
LGD 36 33 39 32 / 80 80 80 70
GCD 38 33 41 30 / 90 60 50 60
DLS 38 36 39 33 / 80 60 60 70
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR ORZ502.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ042-
049-050-503-505-506.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ043.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ041.
WA...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR WAZ030-501.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR WAZ502.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ024-
026-027.
&&
TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97Hazardous weather outlook, Dec 27, 6:04 AM PST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
604 AM PST SAT DEC 27 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-281400-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
604 AM PST SAT DEC 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINTER MIX
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA
VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON
SNOW
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST
BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE
RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
A WINTER STORM WILL BRING SIGNIFICANT SNOWFALL MAINLY TO THE HIGHER
TERRAIN. SNOW LEVELS WILL CONTINUE TO RISE THIS MORNING WITH SNOW
GRADUALLY TURNING TO RAIN TODAY AND TONIGHT. IN ADDITION...LIGHT
FREEZING RAIN IS OCCURRING ACROSS THE COLUMBIA GORGE AND REMAINS
POSSIBLE THIS MORNING ACROSS THE YAKIMA AND KITTITAS VALLEYS. PLEASE
REFER TO THE WINTER WEATHER STATEMENT /PDXWSWPDT WWUS46 KPDT/ FOR
ADDITIONAL INFORMATION.
ELSEWHERE...FALLING RAIN AND MELTING SNOW WILL RESULT IN SLIPPERY
ROADS AND SIDEWALKS. PLEASE USE CAUTION WHILE WALKING AND DRIVING
TODAY. THE COMBINATION OF RAIN AND MELTING SNOW MAY RESULT IN RISES
ON AREA STREAMS WITH WATER PONDING IN LOW LYING AREAS DUE TO BLOCKED
STORM DRAINS AND CULVERTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW SUNDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, NORTHWEST
BLUE MOUNTAINS, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON
SNOW MONDAY
NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON
A WINTER STORM WILL CONTINUE TO SIGNIFICANTLY AFFECT THE NORTHERN
BLUE MOUNTAINS THROUGH SUNDAY AND POSSIBLY INTO MONDAY AS WELL. THE
WINTER STORM WARNING CONTINUES THROUGH 4 PM SUNDAY AND MAY NEED TO
BE EXTENDED DEPENDING ON HOW THIS EVENT UNFOLDS. SNOW MAY CONTINUE
ACROSS THE WALLOWA VALLEY AS WELL ON SUNDAY POSSIBLE LEADING TO AN
EXTENSION OF THE ADVISORY ALREADY IN PLACE.
FOR THE REST OF THE WEEK...ADDITIONAL STORMS WILL CROSS THE REGION
BRING ADDITIONAL SNOW AND RAIN EVERY 36 TO 48 HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.
/JBONKIn the hours before
Local storm report, Dec 27, 9:02 AM PST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
902 AM PST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 NNW MEACHAM 45.56N 118.45W
12/27/2008 M5.0 INCH UMATILLA OR AMATEUR RADIO
RECEIVED 5 INCHES NEW SNOW IN 24 HOURS. ELEV 3800 FT.
0600 AM SNOW MEACHAM 45.51N 118.42W
12/27/2008 M8.2 INCH UMATILLA OR CO-OP OBSERVER
RECEIVED 8.2 INCHES NEW SNOW PAST 24 HOURS. TOTAL 28
INCHES ON GROUND. ELEV 3700 FT.
0700 AM HEAVY SNOW 10 N ELGIN 45.71N 117.92W
12/27/2008 M7.7 INCH UNION OR PUBLIC
COCORAHS OBSERVER REPORTED 7.7 INCHES NEW SNOW PAST 24
HOURS. TOTAL 25 INCHES ON GROUND. ELEV 2873 FT.
0700 AM SNOW NNE MEACHAM 45.51N 118.42W
12/27/2008 M5.0 INCH UMATILLA OR PUBLIC
COCORAHS OBSERVER REPORTED 5 INCHES NEW SNOW PAST 24
HOURS. ELEV 3693 FT.
0830 AM HEAVY SNOW 9 N ELLENSBURG 47.13N 120.55W
12/27/2008 M3.5 INCH KITTITAS WA TRAINED SPOTTER
RECEIVED 3.5 INCHES SNOW IN 12 HOURS. ELEV 2580 FT.
&&
AALocal storm report, Dec 27, 9:16 AM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
916 AM PST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY SNOW TOLLGATE 45.78N 118.11W
12/27/2008 M10.0 INCH UMATILLA OR PUBLIC
TAMARACK INN AT TOLLGATE RECEIVED 10 INCHES NEW SNOW
OVERNIGHT. ELEV 5077 FT.
&&
AALocal storm report, Dec 27, 10:20 AM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY SNOW EASTON 47.24N 121.18W
12/27/2008 M14.0 INCH KITTITAS WA CO-OP OBSERVER
RECEIVED 14 INCHES SNOW IN 24 HOURS. TOTAL 60 INCHES ON
GROUND. ELEV 2170 FT.
&&
AALocal storm report, Dec 27, 11:02 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1102 AM PST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM BLIZZARD 8 S PILOT ROCK 45.37N 118.83W
12/27/2008 UMATILLA OR DEPT OF HIGHWAYS
OREGON DOT HAS CLOSED HIGHWAY 395 FROM 8 MILES SOUTH OF
PILOT ROCK TO UKIAH DUE TO POOR CONDITIONS AND BLOWING
SNOW.
0800 AM BLIZZARD LA GRANDE 45.33N 118.09W
12/27/2008 UNION OR DEPT OF HIGHWAYS
OREGON DOT HAS CLOSED INTERSTATE 84 FROM 4 MILES EAST OF
LA GRANDE TO BAKER CITY DUE TO POOR CONDITIONS IN BLOWING
SNOW.
1000 AM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
12/27/2008 M10.0 INCH WALLOWA OR MESONET
MILKSHAKE SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN 12
HOURS. ELEV 5580 FT.
1000 AM HEAVY SNOW 6 SSW KAMELA 45.36N 118.46W
12/27/2008 M10.0 INCH UMATILLA OR MESONET
BOWMAN SPRINGS SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN
12 HOURS. ELEV 4530 FT.
1000 AM HEAVY SNOW 3 NNW MEACHAM 45.55N 118.45W
12/27/2008 M8.0 INCH UMATILLA OR MESONET
EMIGRANT SPRINGS SNOTEL SITE REPORTED 8 INCHES NEW SNOW
IN 12 HOURS. ELEV 3800 FT.
1000 AM HEAVY SNOW 4 SSW SPOUT SPRINGS 45.70N 118.10W
12/27/2008 M10.0 INCH UMATILLA OR MESONET
HIGH RIDGE SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN 12
HOURS. ELEV 4920 FT.
1000 AM HEAVY SNOW 2 NNW SKI BLUEWOOD 46.11N 117.85W
12/27/2008 M11.0 INCH COLUMBIA WA MESONET
TOUCHET 2 SNOTEL SITE REPORTED 11 INCHES NEW SNOW IN 12
HOURS. ELEV 5530 FT.
&&
AALocal storm report, Dec 27, 11:04 AM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1104 AM PST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY SNOW 2 SW MEACHAM 45.49N 118.44W
12/27/2008 M12.0 INCH UMATILLA OR TRAINED SPOTTER
RECEIVED 12 INCHES NEW SNOW IN 24 HOURS. ELEV 3820 FT.
&&
AANearby
Blizzard Warnings in Oregon, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.